Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS Detroit, MI

July 6, 2012

NWS Detroit, MI issued this small craft advisory at Jul 6, 2012, 4:01 PM EDT. It took effect at Jul 7, 2012, 8:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2012, 4:01 PM EDT (20:01 UTC)
In effect from
Jul 7, 2012, 8:00 AM EDT
Expired
Jul 7, 2012, 3:48 PM EDT
In force
8 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS73 KDTX 062001
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT FRI JUL 6 2012

...NORTHEAST WINDS DRIVE AN INCREASE IN WAVES ON SATURDAY...

.A STRENGTHENING GRADIENT ASSOCIATED WITH AN APPROACHING COLD FRONT 
WILL RESULT IN MODERATE NORTHEASTERLY WINDS DEVELOPING OVER LAKE 
HURON ON SATURDAY. THE LONGER FETCH ACROSS CENTRAL LAKE HURON WILL 
FAVOR WINDS INCREASING TO AROUND 20 KNOTS WITH THE ADDITIONAL 
POSSIBILITY OF FUNNELING INTO SAGINAW BAY. SIGNIFICANT WAVE HEIGHTS 
OF 3 TO 5 FEET CAN BE EXPECTED ACROSS CENTRAL LAKE HURON AND ALONG 
THE THUMB...INCLUDING THE OUTER SAGINAW BAY...AFTER SUNRISE SATURDAY 
MORNING. THIS WAVE ACTION WILL THEN SURGE SOUTHWARD ALONG THE 
IMMEDIATE COASTLINE THROUGH THE REMAINDER OF THE AFTERNOON. 
ACCORDINGLY, A SMALL CRAFT ADVISORY HAS BEEN ISSUED ALONG THE THUMB 
BEGINNING TOMORROW MORNING WITH A SOUTHWARD EXPANSION TOWARD PORT 
HURON FOR THE AFTERNOON. AFTER A SECOND WEAKER SURGE OF NORTHEAST 
WINDS ON SATURDAY NIGHT....MORE TRANQUIL CONDITIONS WILL BUILD IN 
FOR SUNDAY INTO EARLY NEXT WEEK.

LHZ421-441-070815-
/O.NEW.KDTX.SC.Y.0048.120707T1200Z-120707T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
401 PM EDT FRI JUL 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM EDT
SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 20 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ442-443-070815-
/O.NEW.KDTX.SC.Y.0048.120707T1800Z-120708T0000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
401 PM EDT FRI JUL 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM EDT
SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTH WITH GUSTS UP 
  TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
152 
WHUS73 KDTX 070743
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 AM EDT SAT JUL 7 2012

...DEVELOPING NORTHEAST WINDS TODAY LEADING TO LARGER WAVES...

.A COLD FRONT SWINGING SOUTH THROUGH THE CENTRAL GREAT LAKES TODAY 
WILL LEAD TO INCREASING NORTHEAST WINDS...UP TO AROUND 20 KNOTS. THE 
LONGER FETCH OVER LAKE HURON WILL CAUSE SIGNIFICANT WAVE HEIGHTS OF 
3 TO 5 FEET ACROSS MOST OF THE NEARSHORE WATERS. THE SMALL CRAFT 
ADVISORIES MAY NEED TO BE EXTENDED LATE TONIGHT INTO TOMORROW AS 
WINDS BECOME NORTHERLY AND SECOND SURGE OF HIGHER WAVES GLANCES THE 
NEARSHORE WATERS. A RETURN TO IDEAL BOATING CONDITIONS WILL RETURN 
EARLY NEXT WEEK AS WINDS WILL BE LIGHT WITH MINIMAL WAVES.

LHZ421-441-072000-
/O.CON.KDTX.SC.Y.0048.120707T1200Z-120707T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
343 AM EDT SAT JUL 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ442-443-072000-
/O.CON.KDTX.SC.Y.0048.120707T1800Z-120708T0000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
343 AM EDT SAT JUL 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTH WITH GUSTS UP TO 22 KNOTS.
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
509 
WHUS73 KDTX 071948
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 PM EDT SAT JUL 7 2012

...ELEVATED WAVES THROUGH THIS EVENING...

.A COLD FRONT DROPPING INTO THE SOUTHERN GREAT LAKES HAD TURNED WINDS 
FROM WESTERLY TO NORTHEASTERLY. WINDS RAMPED UP FOR A FEW HOURS 
ALONG AND JUST BEHIND THE FRONT CAUSING WAVES TO PILE UP ALONG THE 
LAKE HURON SHORELINE WITH THE FAVORABLE FETCH OVER THE LAKE. 
SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH THIS EVENING FOR SOME 
OF THE NEARSHORE WATERS OF LAKE HURON BUT WINDS AND WAVES SHOULD 
DROP OFF ENOUGH TO ALLOW THE ADVISORIES TO EXPIRE ON TIME. THERE IS 
CHANCE THEY MAY NEED TO BE EXTENDED LATE TONIGHT INTO TOMORROW NEAR 
THE THUMB AS MODELS SUGGEST A SECOND SURGE OF HIGHER WAVES GLANCES 
THE NEARSHORE WATERS...BUT MODELS HAVE TRENDED DOWN WITH THIS 
FEATURE OF LATE SO WILL HOLD OFF AT THE MOMENT. IF WINDS OVER THE 
OPEN WATERS INCREASE MORE THEN EXPECTED WILL HAVE TO REVISIT THE 
HEADLINE. A RETURN TO IDEAL BOATING CONDITIONS WILL RETURN EARLY 
NEXT WEEK AS WINDS WILL BE LIGHT WITH MINIMAL WAVES.

LHZ442-443-080200-
/O.CAN.KDTX.SC.Y.0048.000000T0000Z-120708T0000Z/
/O.NEW.KDTX.SC.Y.0049.120707T2000Z-120708T0200Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
348 PM EDT SAT JUL 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTH WITH GUSTS UP 
  TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-441-072100-
/O.CAN.KDTX.SC.Y.0048.000000T0000Z-120707T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
348 PM EDT SAT JUL 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 3:59 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 6, 3:59 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT FRI JUL 6 2012

.SHORT TERM...TONIGHT

A COLD FRONT THAT HAS BEEN LEFT ACROSS THE UPPER MIDWEST BY A LOW
TRACKING ACROSS QUEBEC THIS AFTERNOON WILL SLOWLY SAG TOWARD THE
AREA OVERNIGHT IN RESPONSE TO HEIGHT FALLS ASSOCIATED WITH THE
ACTIVE BELT OF WESTERLIES ACROSS CENTRAL/SOUTHERN CANADA. UPSTREAM
RADAR AND SATELLITE PRESENTATION IS UNIMPRESSIVE AS OF MID-AFTERNOON
WITH LITTLE MORE THAN SHOWER/ISOLATED THUNDERSTORM ACTIVITY LOCATED
ALONG/BEHIND THE FRONTAL BOUNDARY. THIS ACTIVITY SHOULD LARGELY
REMAIN TIED TO THE FRONT AS IT DROPS SOUTHWARD ACROSS THE NORTHERN
HALF OF LAKE HURON BRINGING A CHANCE FOR SHOWERS OR AN ISOLATED
THUNDERSTORM TO THE SAGINAW VALLEY AREA BY SUNRISE. IN THE MEANTIME,
A CORRIDOR OF BOUNDARY LAYER CONVERGENCE HAS FORMED THIS AFTERNOON
ALONG A LINE FROM FORT WAYNE TO GRAND RAPIDS AHEAD OF A LAKE BREEZE
COMING OFF OF LAKE MICHIGAN. THIS HAS RESULTED IN THE PRODUCTION OF
A NARROW CU FIELD AND A COUPLE OF STRUGGLING/ELEVATED UPDRAFTS. THIS
INCREASES CONFIDENCE THAT IF AN ISOLATED THUNDERSTORM CELL DOES
DEVELOP ALONG ANY LOCAL BOUNDARIES IN SE MICHIGAN, IT WILL BE
SHORT-LIVED AND MOST LIKELY-NON SEVERE. AT THIS TIME, THE
EXCEEDINGLY LOW PROBABILITY OF PRECIP DOES NOT WARRANT A MENTIONABLE
POP IN THE GRIDS. INSTEAD, WILL MAINTAIN A DRY FORECAST THROUGH THE
OVERNIGHT PERIOD WITH THE AFOREMENTIONED EXCEPTION FOR THE SAGINAW
VALLEY AREA TOWARD SUNRISE. ALL HEAT HEADLINES REMAIN ON TRACK AS
WARM OVERNIGHT LOWS SOLIDLY IN THE 70S WILL OFFER LITTLE RELIEF
BEFORE ANOTHER WARM DAY SOUTH OF M59 TOMORROW. ALL HEADLINES
ALONG/NORTH OF INTERSTATE 69 WILL BE ALLOWED TO EXPIRE ON SCHEDULE
LATER THIS EVENING.

&&

.LONG TERM... SATURDAY THROUGH THURSDAY

THE UPPER TROUGH THAT HAS BEEN TRACKING ACROSS CANADA THIS WEEK IS
NOW LOCATED OVER HUDSON BAY. THE ASSOCIATED SFC LOW HAS PUSHED A
FRONTAL BOUNDARY DOWN OVER NORTHERN MI THIS AFTERNOON AND WILL
SLOWLY WORK ITS WAY SOUTH TOWARD THE OHIO VALLEY ON SATURDAY
AFTERNOON. THE FRONT WILL PROGRESS SLOWLY AS IT RUNS UP AGAINST THE
STOUT RIDGE WE HAVE BEEN DEALING WITH FOR SEVERAL DAYS NOW. BECAUSE
THE FRONT IS HUNG UP TO OUR NORTH...THE RIDGE WILL STILL BE
IMPACTING SOUTHERN MI INTO THE AFTERNOON HOURS WITH ONE LAST CHANCE
FOR TEMPS TO REACH 100 DEGREES. 850 MB TEMPS WILL STILL BE NEAR 23C
WITH PERSISTENT 500 MB HEIGHTS NEARING 593 DM. LOOKING AT WHAT THE
AIRMASS HAS DEALT US THE LAST FEW DAYS...AND WHAT IT IS PRODUCING
TODAY TO OUR WEST...THINK UPPER 90S TO NEAR 100 NEAR THE OHIO BORDER
IS VERY POSSIBLE. TEMPS WILL DROP OFF FAIRLY QUICKLY INTO THE MID
80S AS ONE HEADS NORTH CLOSER TO THE FRONT AND THE ASSOCIATED CLOUD
COVER.

A WEAK WAVE TRACKING ALONG THE FRONT HAS BEEN TOUCHING OFF
CONVECTION OVER MN/WI TODAY. 850-300MB FLOW SUGGESTS THIS EASTWARD
PROGRESSION WILL WANT TO TURN SE OVERNIGHT AND HEAD INTO MI.
CURRENT THINKING IS THAT THE CAP WILL PREVENT MUCH PROGRESS INTO
THE AREA LEAVING US DRY SATURDAY MORNING. IF IT CAN GROW SOME LEGS
AND OVER POWER THE RIDGE THEN WE MAY SEE SOME ACTIVITY ACROSS THE
SAGINAW VALLEY. THE RESULTS CLOUD DEBRIS WILL THEN AFFECT TEMPS AND
THE ONGOING EXCESSIVE HEAT ADVISORY. WILL LEAVE FORECAST AS IS AND
IF THE MCS LOOKS DESERVING...WILL AMEND THE FORECAST AT THAT TIME.

THE FRONT WILL DROP THROUGH IN THE AFTERNOON LIKELY PASSING THROUGH
SAGINAW VALLEY AROUND 18Z AND THE DETROIT METRO AREA AROUND 22Z.
MODELS INDICATE SOME INSTABILITY EARLY ON WITH CAPE APPROACHING 2000
J/KG AND STRONG LOW/MID LEVEL LAPSE RATES...BUT MAJORITY OF THE JET
ENERGY WILL BE WELL NORTH IN ONTARIO. SO CONVERGENCE ALONG THE FRONT
ALONG WITH THE INSTABILITY MIGHT TOUCH OFF A FEW THUNDERSTORMS EARLY
BUT MAY QUICKLY TURN TO SHOWERS WITH A FEW EMBEDDED LIGHTNING
STRIKES BY LATE AFTERNOON.

THE SHOWERS SHOULD PASS TO OUR SOUTH MY SUNDAY MORNING. DRY AIR AND
COOLER HIGH PRESSURE BEHIND THE FRONT WILL BUILD IN FROM CANADA
DRYING OUT THE COLUMN AND MAKING FOR A NICE DAY SUNDAY. ANY LINGER
CLOUDS SHOULD ERODE BY THE AFTERNOON. 500 MB HEIGHT WILL BE FALLING
THROUGH THE DAY BUT SHOULD STILL BE HIGH ENOUGH TO YIELD TEMPS IN
THE LOW/MID 80S WITH A FAIR AMOUNT OF AFTERNOON SUNSHINE. SFC HIGH
PRESSURE AND WEAK NW FLOW WILL PERSIST THROUGH MID WEEK. SHOULD
REMAIN DRY AND AT WORST PARTLY SUNNY. IT SHOULD BE NOTED THAT WHEN
IN NW FLOW WE DO RUN THE RISK OF MID LEVEL SHORTWAVES TRACKING OVER
THE AREA WHICH COULD PRODUCE SOME SHOWERS...BUT NOTHING IS NOTED
CURRENTLY IN THE MODELS AND EVEN IF ONE DOES POP UP THERE WILL
LIKELY BE TOO LITTLE MOISTURE TO ALLOW PRECIP FROM DEVELOPING.

&&

.MARINE...

A STRENGTHENING GRADIENT ASSOCIATED WITH AN APPROACHING COLD FRONT
WILL RESULT IN MODERATE NORTHEASTERLY WINDS DEVELOPING OVER LAKE
HURON ON SATURDAY. THE LONGER FETCH ACROSS CENTRAL LAKE HURON WILL
FAVOR WINDS INCREASING TO AROUND 20 KNOTS WITH THE ADDITIONAL
POSSIBILITY OF FUNNELING INTO SAGINAW BAY. SIGNIFICANT WAVE HEIGHTS
OF 3 TO 5 FEET CAN BE EXPECTED ACROSS CENTRAL LAKE HURON AND ALONG
THE THUMB...INCLUDING THE OUTER SAGINAW BAY...AFTER SUNRISE SATURDAY
MORNING. THIS WAVE ACTION WILL THEN SURGE SOUTHWARD ALONG THE
IMMEDIATE COASTLINE THROUGH THE REMAINDER OF THE AFTERNOON.
ACCORDINGLY, A SMALL CRAFT ADVISORY HAS BEEN ISSUED ALONG THE THUMB
BEGINNING TOMORROW MORNING WITH A SOUTHWARD EXPANSION TOWARD PORT
HURON FOR THE AFTERNOON. AFTER A SECOND WEAKER SURGE OF NORTHEAST
WINDS ON SATURDAY NIGHT....MORE TRANQUIL CONDITIONS WILL BUILD IN
FOR SUNDAY INTO EARLY NEXT WEEK.

&&

.AVIATION...ISSUED 1245 PM EDT FRI JUL 6 2012

//DISCUSSION...

CLEAR SKIES AND LIGHT AND VARIABLE WINDS WILL PERSIST WELL INTO
TONIGHT AS THE ATMOSPHERE OVER SOUTHEAST MICHIGAN IS EXPECTED TO
REMAIN FIRMLY CAPPED UNDER VERY WARM AIR ALOFT. THERE WILL BE A VERY
LOW PROBABILITY FOR THUNDERSTORMS LATE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT, MAINLY IF CONVECTION ACROSS THE UPPER
MIDWEST HAS AN OPPORTUNITY TO ACCELERATE AWAY FROM THE FRONT, BUT
CHANCES ARE SUFFICIENTLY LOW TO WARRANT AN OMISSION FROM THE 18Z
FORECAST. LIKEWISE FOR SATURDAY AFTERNOON, WHEN THE FRONT ITSELF
WILL BEGIN TO SLOWLY SAG THROUGH THE AREA FROM NORTH TO SOUTH.

//DTW THRESHOLD THREATS...

* NONE

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
     MIZ063...UNTIL 9 PM FRIDAY.

     EXCESSIVE HEAT WARNING...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 PM SATURDAY.

     HEAT ADVISORY...MIZ049-MIZ054-MIZ055...UNTIL 9 PM FRIDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...JVC
LONG TERM....DRK
MARINE.......JVC
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 6, 4:55 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
455 AM EDT FRI JUL 6 2012

MIZ047-048-053-060>063-068>070-075-076-082-083-070900-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
455 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY. PLEASE SEE THE LATEST
EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS.

THUNDERSTORM POTENTIAL WILL GRADUALLY INCREASE TOWARD EVENING AND
THROUGH TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHERN GREAT
LAKES. THE STRONGEST STORMS COULD APPROACH SEVERE LIMITS WITH WIND
GUSTS NEAR 50 MPH AND NICKEL SIZE HAIL WHILE TRACKING TOWARD THE
SOUTHEAST AT 25 MPH. THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL
BE IN THE TRI CITIES TONIGHT AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SATURDAY ALONG
AND SOUTH OF THE M 59 CORRIDOR.

A COLD FRONT WILL GRADUALLY SETTLE THROUGH SOUTHEAST MICHIGAN
DURING SATURDAY AND SUPPORT A CONTINUED CHANCE OF THUNDERSTORMS.
THE STRONGEST STORMS WILL ONCE AGAIN APPROACH SEVERE LIMITS. THE
BEST CHANCE OF RAIN WILL BE IN THE TRI CITIES BUT THE BEST CHANCE
OF THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE M 59 CORRIDOR LATE
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ049-054-055-070900-
HURON-TUSCOLA-SANILAC-
455 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY. PLEASE SEE THE LATEST ADVISORY
STATEMENT FOR DETAILS.

THUNDERSTORM POTENTIAL WILL GRADUALLY INCREASE TOWARD EVENING AND
THROUGH TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHERN GREAT
LAKES. THE STRONGEST STORMS COULD APPROACH SEVERE LIMITS WITH WIND
GUSTS NEAR 50 MPH AND NICKEL SIZE HAIL WHILE TRACKING TOWARD THE
SOUTHEAST AT 25 MPH. THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL
BE TONIGHT AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL GRADUALLY SETTLE THROUGH SOUTHEAST MICHIGAN
DURING SATURDAY AND SUPPORT A CONTINUED CHANCE OF THUNDERSTORMS.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-070900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
455 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM POTENTIAL WILL GRADUALLY INCREASE TOWARD EVENING AND
THROUGH TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND
WEST. THE STRONGEST STORMS COULD APPROACH SEVERE LIMITS WITH WIND
GUSTS NEAR 45 KNOTS AND NICKEL SIZE HAIL WHILE TRACKING TOWARD THE
SOUTHEAST AT 20 KNOTS. THE BEST CHANCE OF THUNDERSTORM ACTIVITY
WILL BE OVER NORTHERN LAKE HURON TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL GRADUALLY SETTLE THROUGH THE REST OF LAKE HURON
AND LOWER MICHIGAN DURING SATURDAY AND SUPPORT A CONTINUED CHANCE
OF THUNDERSTORMS. THE STRONGEST STORMS WILL ONCE AGAIN APPROACH
SEVERE LIMITS. THE BEST CHANCE OF RAIN WILL BE OVER SOUTHERN LAKE
HURON WHILE THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER LAKE ST
CLAIR AND WESTERN LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.